MAUDE Adverse Event Report: NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16016550
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation nor were radiographs or ct images provided to confirm the alleged event.No patient bone quality report was available.It is unknown if the patient followed post-operative activity restrictions and/or if non-fusion may have contributed to alleged event.Labeling review: ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Potential risks identified with the use of this system, which may require additional surgery, include: ¿ bending, fracture or loosening of implant component(s) ¿ loss of fixation." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic and internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.".
 
Event or Problem Description
On (b)(6) 2018, patient underwent a posterior lumbar inter-body fusion procedure with posterior fixation at l3/4 levels without any reported events.As per reporter, on (b)(6) 2019, a cage loosening and a screw back out was confirmed.On (b)(6) 2019, patient underwent a revision procedure where all implants were removed and replaced and construct was extended from l2/5.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8494109
Report Number2031966-2019-00180
Device Sequence Number11147480
Product Code NKB
UDI-Device Identifier00887517553591
UDI-Public887517553591
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16016550
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date04/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1